You are here:

Birth Control/Stopping birth control


I started my period wednesday december 19th and i started taking birth control for the first time december 23 that sunday. I stopped taking it wednesday december 26. Then on decmeber 30 i started spotting and on jan 1 it became a little more. Im not sure if that was a period or not. But now im not sure when my period will come or if it will. Before my periods were 36 days apart. Im not sure what to expect

Periods come on because of a drop in hormone levels.  That's true whether the hormone drop is from stopping the pill or because the ovaries stop making the hormones (which happens before a normal period).  When you stop taking the pill, it usually brings on bleeding, like you had December 30.  It wasn't a regular period because you had only been on the pill for 7 days.  Now it's a little hard to predict when your next period will be.  Taking the pill can sometimes cause the following pill to be late.  I think you'll just have to wait to see when your period comes.

Birth Control

All Answers

Answers by Expert:

Ask Experts


Norman Solberg


I am an OB-GYN physician. I can answer almost any question related to women's health.


35 years in an active OB-GYN practice.

Fellow, American College of Obstetrics and Gynecology

MD OB-GYN specialist

©2016 All rights reserved.